Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Principal eigenvalues for problems with indefinite weight function on $ {\bf R}\sp n$

Authors: K. J. Brown, C. Cosner and J. Fleckinger
Journal: Proc. Amer. Math. Soc. 109 (1990), 147-155
MSC: Primary 35P05; Secondary 35J25
MathSciNet review: 1007489
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the existence of positive principal eigenvalues of the problem $ - \Delta u(x) = \lambda g(x)u$ for $ x \in {R^n};u(x) \to 0$ as $ x \to \infty $ where the weight function $ g$ changes sign on $ {R^n}$. It is proved that such eigenvalues exist if $ g$ is negative and bounded away from 0 at $ \infty $ or if $ n \geq 3$ and $ \vert g(x)\vert$ is sufficiently small at $ \infty $ but do not exist if $ n = 1\,{\text{or}}\,2$ and $ \int_{{R^n}} {g(x)dx > 0} $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35P05, 35J25

Retrieve articles in all journals with MSC: 35P05, 35J25

Additional Information

Keywords: Elliptic boundary value problems, indefinite weight function, spectral theory
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society